Ask The Doctor > Questions & Answers > Spotting and birth control

Spotting and birth control

Patient: Normally my period comes on a Wednesday when i am on the sugar pill but this week i started spotting on Monday. Nothing else happened so I thought nothing of it and yesterday it happen again but this time the pain was really bad. I’m in the week before the sugar pills and I don’t understand what’s happening. I have been under a lot of stress this whole month and my allergies hit me two weeks ago so I took mucinex. So my body was also put under a lot of stress. Could that be the reason my period is going haywire or could I be pregnant? Cause I’m really worried I’m hoping I start bleeding cause this is very weird.

 

 

Doctor: Thank you for your query.Sometimes stress, strain, excessive exercise or change of lifestyle can cause irregularities in the period or cause intermenstrual bleeding or spotting. Pregnancy can also cause spotting in between and this is generally because of an implantation. During an early pregnancy also spotting can occur. If the birth control pill is used regularly from day 5 of the menstrual cycle till day 25 of the menstrual cycle, they provide effective contraception up to 99.9%. If you have missed birth control pill in between then pregnancy can be on cards. If you don’t have your normal period around the expected date of menstrual cycle go for a home pregnancy test or a blood test for βhCG to rule out pregnancy.Hope that answers your query. Have a good day.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment